Need medicine advice. : I’m looking for... - Anxiety and Depre...

Anxiety and Depression Support

65,585 members64,152 posts

Need medicine advice.

Megs9685 profile image

I’m looking for advice on anxiety/depression meds. I need something to start working for me again. I’ve taken Zoloft for 8 years and have hit a wall. No energy, gained a lot of weight, irritability. Everything was great in the beginning when I got used to taking it. Now not so much. I don’t leave the house by myself, I don’t do anything like I used to, no longer involved with friends. I spoke to my dr and he started me on fetzima along with my Zoloft. First 2 days were great. The last 5 have been hell!!! My heart is pounding, I wake up soaked in sweat, constant dull headaches and pressure, jittery, irritability is so bad it’s making me mean. I just want to know what has helped others. Thanks!

10 Replies

I do not think you should be on two medications. If you are trying to get a problem solved then one should be sufficient. Talk to your doctor about being on one medication and changing the medication that you are originally on to something else since it has not worked for you. I honestly do not want to give you advice on medication, because I do not believe in it. I want to get off mine and I take Celexa. If you need to talk I’m here for you.

I just looked up that med and see it's an snri, are you sure your dr wanted you to continue with the Zoloft or stop the Zoloft?

Please look up the interaction information between these meds, and consider getting medical advice before taking the Zoloft today. If it gets bad don't hesitate to go in to see a dr.

Megs9685 profile image
Megs9685 in reply to lil-rose

I was to continue the Zoloft at a lower dose so I was tapering off that. But I went in today and they said I was having too many side effects and I needed to stop taking the fetzima. So now I’m stopping fetzima and continuing the Zoloft and working my way back up to my normal dose of 150mg/day over the next few weeks. I really hope I can get this figured out. And asap. I feel like someone gave me crack for a week and said ok you can’t have anymore. And I’m totally fine with that but I just hope the side effects from the fetzima go away really fast since I was only on it for a week.

Glad you got in to the doctor, so sorry you had that reaction! Maybe a different snri will work for you. There is hope! Especially since you said you felt really good for the first two days.

Megs9685 profile image
Megs9685 in reply to lil-rose

Thank you. I’m so grateful to have found this site and he support keeps me hopeful!!

lil-rose profile image
lil-rose in reply to Megs9685

How have you been, any updates? Hopefully ok!

Megs9685 profile image
Megs9685 in reply to lil-rose

It’s been a slow going few days. I started back on my Zoloft at 50mg for 5 days now bumping up to 100mg for a week. I’ve been feeling lightheaded with headaches and uneasy but I’m thinking it’s bc I’m restarting the Zoloft only. I don’t really know. This is why I wanted to get on something that was going to make the lightheaded wobbly feeling go away. I’ve been trying to keep myself busy honestly just to not have time to dwell on it.

lil-rose profile image
lil-rose in reply to Megs9685

So sorry it's been a setback. There is still hope in finding a better med. Effexor is an snri that seems to be working for me right now, although I'm only 2 weeks in. When do you follow up with your dr?

lil-rose

Hey there the first thing I would suggest is to find a psychiatrist, speak to the one you have, or a psychiatrist who specializes in psychotherapy. As well, a psychologist who specializes in psychotherapy and who can treat you simultaneously with someone like even just your general practitioner who can talk about medications together on the phone, once you have been on that haven't worked and perhaps ones that have.

Personally, I would say that if you have only been on SSR eyes, that it might be a good idea to try SNRI's as they work in a different way in a more powerful way because they do two things instead of just one.

Do you have conditions like fibromyalgia or pain or chronic pain of any kind you might want to try Cymbalta, which has multiple uses and doesn't have the side effect of weight gain and many Side effects with SSRIs do.

But I think it will be a really good idea if you could find someone who you can trust even if it's a counselor who could again have a meeting on the phone with your general practitioner, and they could maybe give ideas back-and-forth on your behalf.

I have a whole list of referrals but I'm not sure where you reside, so feel free to tell me if you wish and props I could refer you to someone. But it sounds like you possibly have someone yourself. I wish you the best of luck and hopefully will find everything you're sick. For me what bass was talk therapy, psychotherapy and psychoanalysis. If you feel better being on medication perhaps you could use medication as a bridge throughout your counseling I have therapy to help you through it. I'm sure you are a very strong soul with them and you will survive this and thrive.

All my best

You may also like...